Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 19, 2009, 4:00 AM CST for 46 counties in Texas. It took effect at Jan 19, 2009, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2009, 4:00 AM CST (10:00 UTC)
- In effect from
- Jan 19, 2009, 9:00 AM CST
- Expired
- Jan 19, 2009, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3912 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KFWD 191000 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST MON JAN 19 2009 TXZ091-092-100>103-115>119-129>134-141>147-156>162-174-175-191800- /O.NEW.KFWD.FW.W.0003.090119T1500Z-090120T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-LAMPASAS- CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- 400 AM CST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH THIS MORNING BEHIND A COLD FRONT. IN ADDITION...HUMIDITIES WILL DROP TO 15 TO 20 PERCENT BY EARLY AFTERNOON. THE COMBINATION OF GUSTY WINDS...DRY CONDITIONS AND VERY DRY FUELS ACROSS THE REGION WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ DUNN
1 follow-up statement
000 WWUS84 KFWD 191612 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1012 AM CST MON JAN 19 2009 TXZ093>095-104>107-120>123-135-148-200000- /O.EXA.KFWD.FW.W.0003.000000T0000Z-090120T0000Z/ GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-HENDERSON-ANDERSON- 1012 AM CST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 35 MPH AT TIMES ARE EXPECTED THROUGH MID AFTERNOON. AFTERNOON HUMIDITIES WILL FALL TO BETWEEN 20 AND 30 PERCENT. THE COMBINATION OF THE GUSTY WINDS...VERY LOW HUMIDITIES AND VERY DRY FUELS ACROSS THE REGION WILL RESULT IN A VERY HIGH FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TODAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ TXZ091-092-100>103-115>119-129>134-141>147-156>162-174-175-200000- /O.CON.KFWD.FW.W.0003.000000T0000Z-090120T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-LAMPASAS- CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- 1012 AM CST MON JAN 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS 20 TO 30 MPH...WITH OCCASIONAL GUSTS IN EXCESS OF 35 MPH ARE EXPECTED THROUGH MID AFTERNOON. AFTERNOON HUMIDITIES WILL BE BETWEEN 10 AND 20 PERCENT. THE COMBINATION OF THE GUSTY WINDS...EXTREMELY LOW HUMIDITIES AND VERY DRY FUELS ACROSS THE REGION WILL RESULT IN AN EXTREME FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TODAY. A COMBINATION OF STRONG AND GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND VERY DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ 05/
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 18, 11:30 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 18, 11:30 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1130 PM CST SUN JAN 18 2009 .AVIATION... VFR CONDITIONS ARE EXPECTED FOR THE NEXT 36 HOURS. WEST SOUTHWEST WINDS OF 5 TO 10 KNOTS THIS EVENING WILL BECOME NORTHWEST AT 10 TO 15 KNOTS OVERNIGHT AS A REINFORCING COLD FRONT MOVES THROUGH THE REGION. HAVE INDICATED THE FRONTAL PASSAGE AT THE METROPLEX SITES AROUND 09Z AND AROUND 12Z AT WACO. WINDS SHOULD INCREASE A LITTLE MORE MID TO LATE MONDAY MORNING /16Z/ TO 15 TO 20 KNOTS. WINDS WILL BACK AND DECREASE IN SPEED AFTER SUNSET MONDAY. 58 && .UPDATE... 905 PM CST SUN JAN 18 2009 A PATCH OF HIGH CLOUDS IS MOVING SOUTHEAST ACROSS THE CWA TONIGHT. ALSO...SOME AREAS ARE COOLING RAPIDLY AND LOWS WILL HAVE TO BE ADJUSTED DOWNWARD. HAVE ADJUSTED GRIDS AND ZONE PACKAGE TO ACCOUNT FOR THESE CHANGES. OUR NEXT COLD FRONT IS CURRENTLY WORKING SOUTH THROUGH MISSOURI AND INTO NORTHERN OKLAHOMA AND SHOULD ARRIVE RED RIVER BEFORE DAYBREAK. DEEP UNIDIRECTIONAL NORTHWESTERLY FLOW IS EXPECTED ACROSS NORTH TEXAS BEHIND THE FRONT MIDDAY MONDAY THROUGH LATE AFTERNOON WHEN VERTICAL MIXING IS MAXIMIZED. THIS AND AREA HUMIDITY FALLING BELOW 30 PERCENT IS A MAJOR FIRE WEATHER CONCERN. TONIGHTS NEW FWC WIND GUIDANCE NUMBERS IMPLY 18 KNOTS OR BETTER ACROSS A LARGE PORTION OF NORTH TEXAS. THIS IS JUST BELOW RED FLAG CRITERIA...BUT AFTER SEEING THE STRONG WINDS THIS AFTERNOON...TOMORROWS MIGHT BE AS STRONG OR HIGHER. WILL ADVISED THE NIGHT CREW AND LET THEM DETERMINE IF A RFW OR RFD WILL BE ISSUED WITH THE MORNING FORECAST PACKAGE. 75 && .PREV DISCUSSION... /ISSUED 345 PM CST SUN JAN 18 2009/ NORTH TEXAS WILL REMAIN BETWEEN A LONG WAVE TROUGH IN THE EAST AND A RIDGE IN THE WEST THROUGH THE MIDDLE OF THE WEEK. THIS PATTERN WILL KEEP MOSTLY CLEAR...DRY...AND BREEZY CONDITIONS. A SPLIT FLOW PATTERN WILL DEVELOP THE LATTER HALF OF THE WEEK WITH A SHORT WAVE TROUGH EXPECTED TO MOVE ACROSS NORTH TEXAS ON THE WEEKEND. BOTH THE ECMWF AND THE GFS BRING PRECIPITATION BACK TO NORTH TEXAS IN THE FRIDAY/SATURDAY TIME FRAME. THERE ARE STILL SOME MINOR TIMING DIFFERENCES BUT THE QPF FORECAST ARE MUCH MORE IN LINE NOW. WILL STILL KEEP POPS LOW BUT WILL INTRODUCE SOME RAIN AS EARLY AS FRIDAY AFTERNOON AND END THE PRECIP CHANCES BY SATURDAY EVENING. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE MIDDLE OF THE WEEK WITH ABUNDANT SUNSHINE DURING THE DAY AND SOME COMPRESSIONAL WARMING FROM A WEST TO NORTHWEST WIND. THERE WILL BE SOME WEAK COLD AIR ADVECTION ON TUESDAY WHICH SHOULD HOLD HIGHS IN THE 50S. LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 30S TO LOWER 40S. A WARM AIR ADVECTION PATTERN WILL SET UP THURSDAY WITH THE RETURN OF SOUTHERLY LOW LEVEL FLOW. TEMPERATURES SHOULD WARM INTO 70S IN MANY LOCATIONS WITH LOWS FRIDAY MORNING IN THE 40S AND 50S. ANOTHER COLD FRONT WILL ARRIVE LATE FRIDAY WHICH WILL LOWER TEMPS BELOW SEASONAL NORMALS...ESPECIALLY SATURDAY. EXPECT TEMPERATURES TO SLOWLY REBOUND SUNDAY AHEAD OF THE NEXT DEVELOPING LOW PRESSURE SYSTEM IN THE WEST. && .FIRE WEATHER... 345 PM CST SUN JAN 18 2009 A GUSTY WEST TO NORTHWEST WIND WILL DEVELOP DURING THE DAY MONDAY AND TUESDAY ONCE VIGOROUS MIXING BEGINS. THE COMBINATION OF THE FALLING RELATIVE HUMIDITIES THROUGH THE DAY AND THE INCREASING WIND SPEEDS WILL RESULT IN ELEVATED GRASS FIRE DANGER. AT THIS TIME IT APPEARS THAT WIND SPEEDS WILL REMAIN BELOW RED FLAG WARNING CRITERIA. THEREFORE...NO FIRE WEATHER WATCH WILL BE ISSUED AT THIS TIME. FIRE WEATHER CONDITIONS SHOULD IMPROVE WEDNESDAY AND THURSDAY WITH DECREASING WIND SPEEDS AND INCREASING HUMIDITY. 79. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 40 64 37 55 31 / 0 0 0 0 0 WACO, TX 38 65 39 61 34 / 0 0 0 0 0 PARIS, TX 36 55 32 51 28 / 0 0 0 0 0 DENTON, TX 36 63 34 55 27 / 0 0 0 0 0 MCKINNEY, TX 36 62 33 53 27 / 0 0 0 0 0 DALLAS, TX 41 63 38 56 34 / 0 0 0 0 0 TERRELL, TX 40 60 35 55 32 / 0 0 0 0 0 CORSICANA, TX 38 64 35 56 31 / 0 0 0 0 0 TEMPLE, TX 37 69 39 60 32 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/75
Hazardous weather outlook, Jan 19, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST MON JAN 19 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 AM CST MON JAN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF NORTH TEXAS THROUGH THIS AFTERNOON. GUSTY NORTHWEST WINDS AND VERY LOW HUMIDITIES WILL COMBINE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS MOST OF NORTH TEXAS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 10:07 AM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 5 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.